Document Type : Research Paper


Department of Mathematics, Faculty of Sciences, University of Mohaghegh Ardabili, Ardabil, Iran.


Let $(G,+)$ be an abelian group and $Y$  a linear space over the field $\Bbb{F}\in\{\Bbb{R}, \Bbb{C}\}$. In this paper, we investigate the conditional Cauchy functional equation \[f(x+y)\neq af(x)+bf(y)\quad\Rightarrow \quad f(x+y)=f(x)+f(y),\quad x,y\in G,\] for functions $f:G\to Y$, where  $a,b\in \Bbb{F}$ are fixed constants. The general solution and stability of this functional equation are described.


Main Subjects

1. J. Aczél and J. Dhombres, Functional equations in several variables, Cambridge University Press, Cambridge, 1989.
2. J. Baker, The stability of the cosine equation, Proc. Amer. Math. Soc., 80 (1980), pp. 411-416.
3. B. Batko, On the stability of Mikusiński’s equation, Publ. Math. Debrecen, 66 (2005), pp. 17-24.
4. B. Batko, On the stability of an alternative functional equation, Math. Inequal. Appl., 8 (2005), pp. 685-691.
5. B. Batko, Stability of an alternative functional equation, J. Math. Anal. Appl., 339 (2008), pp. 303-311.
6. B. Batko, Note on superstability of Mikusiński’s functional equation, Functional equations in mathematical analysis, 15-17, Springer Optim. Appl., 52, Springer, New York, 2012.
7. B. Batko and J. Tabor, Stability of an alternative Cauchy equation on a restricted domain, Aequationes Math., 57 (1999), pp. 221-232.
8. A. Bahyrycz and J. Brzde￿k, On solutions of the d’Alembert equation on a restricted domain, Aequationes Math., 85 (2013), pp. 169-183.
9. J. Brzde￿k and J. Sikorska, A conditional exponential functional equation and its stability, Nonlinear Anal., 72 (2010), pp. 2929-2934.
10. J. Chung, Conditional functional equations on restricted domains of measure zero, J. Math. Anal. Appl., 430 (2015), pp. 1074-1087.
11. L. Dubikajtis, C. Ferens, R. Ger and M. Kuczma, On Mikusiński’s functional equation, Ann. Polon. Math., 28 (1973), pp. 39-47.
12. R. Ger,On a characterization of strictly convex spaces, Atti Accad. Sci. Torino, Cl. Sci. Fis. Mat. Natur., 127 (1993), pp. 131-138.
13. A. Najati and Y. Khedmati Yengejeh, Functional inequalities associated with additive, quadratic and Drygas functional equations, Acta Math. Hungar., 168 (2022), pp. 572-586.
14. A. Najati and M.A. Tareeghee, Drygas functional inequality on restricted domains, Acta Math. Hungar., 166 (2022), pp. 115-123.
15. Pl. Kannappan and M. Kuczma, On a functional equation related to the Cauchy equation, Ann. Polon. Math., 30 (1974), pp. 49-55.
16. M. A. Tareeghee, A. Najati, M.R. Abdollahpour and B. Noori, On restricted functional inequalities associated with quadratic functional equations, Aequationes Math., 96 (2022), pp. 763-772.